Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 83, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 6, 2016, 7:04 PM MDT for Converse County, Niobrara County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2016, 7:04 PM MDT (01:04 UTC)
- Expired
- Jul 6, 2016, 7:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Converse County, WY, Niobrara County, WY
The radar
The Rapid City radar (KUDX), 213 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 1.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 3123 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
114
WUUS55 KCYS 070104
SVRCYS
WYC009-027-070145-
/O.NEW.KCYS.SV.W.0083.160707T0104Z-160707T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
704 PM MDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...
NORTHWESTERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 745 PM MDT
* AT 702 PM MDT...A LINE OF SHOWERS AND THUNDERSTORMS EXTENDED FROM
15 MILES SOUTH OF PINE TREE JUNCTION TO 7 MILES SOUTHEAST OF
DOUGLAS...MOVING NORTHEAST AT 60 MPH. LAW ENFORCEMENT IN CONVERSE
COUNTY IS REPORTING 60 TO 70 MPH WINDS WITH THESE STORMS.
HAZARD...70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT.
IMPACT...EXPECT TREE DAMAGE. DAMAGE IS POSSIBLE TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DOUGLAS...DULL CENTER...BILL...MANNING RANCH AND LANCE CREEK.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 128 AND
144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4310 10444 4260 10535 4342 10600 4350 10590
4350 10481
TIME...MOT...LOC 0102Z 222DEG 57KT 4341 10589 4266 10533
HAIL...<.75IN
WIND...70MPH
$$2 follow-up statements
493
WWUS55 KCYS 070136
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
736 PM MDT WED JUL 6 2016
WYC009-027-070145-
/O.CON.KCYS.SV.W.0083.000000T0000Z-160707T0145Z/
CONVERSE WY-NIOBRARA WY-
736 PM MDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN CONVERSE AND NORTHWESTERN NIOBRARA COUNTIES...
AT 735 PM MDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF BILL TO NEAR
MANNING RANCH...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 TO 70 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT REPORT AS IT MOVED THROUGH DOUGLAS.
IMPACT...EXPECT TREE DAMAGE. DAMAGE IS POSSIBLE TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DULL CENTER...BILL...MANNING RANCH AND LANCE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4310 10444 4274 10511 4349 10553 4350 10481
TIME...MOT...LOC 0135Z 233DEG 44KT 4348 10534 4291 10491
HAIL...<.75IN
WIND...70MPH
$$312
WWUS55 KCYS 070148
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT WED JUL 6 2016
WYC009-027-070154-
/O.EXP.KCYS.SV.W.0083.000000T0000Z-160707T0145Z/
CONVERSE WY-NIOBRARA WY-
748 PM MDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CONVERSE AND
NORTHWESTERN NIOBRARA COUNTIES WILL EXPIRE AT 745 PM MDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS TO AROUND 50 MPH ARE STILL POSSIBLE WITH THESE SHOWERS
AND THUNDERSTORMS.
LAT...LON 4310 10444 4274 10511 4349 10553 4350 10481
TIME...MOT...LOC 0140Z 222DEG 57KT 4348 10534 4291 10491
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 6:46 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 6, 6:46 PM MDT, 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 646 PM MDT WED JUL 6 2016 .UPDATE...for the early evening aviation forecast update. && .SHORT TERM...(This evening through Friday Night) Issued at 439 PM MDT Wed Jul 6 2016 Strong to severe storms have developed across Niobrara, Sioux, Dawes, and Box Butte Counties this afternoon with weaker convection observed to the south and west. Critical Fire Weather conditions have been observed across FWZ 310, with marginal conditions across western portions of FWZ 301. Still think there could be some time left for conditions to worsen here, so will maintain the Red Flag Warning as is. Otherwise, the forecast for the remainder of today is pretty much on track. The best potential for strong storms should move to the east and out of our forecast area by 6 pm. Showers and storms, albeit much weaker, should continue off and on through tonight as the upper level waver moves across the northern rockies and high plains, and the cold front slides south across the plains. Tomorrow will be cooler and more stable across the plains in the post frontal environment, so convection will be minimal. Could see a rogue storm fire off the southern Laramie Range in the afternoon within the belt of higher moisture moving across our southern tier of counties, and some progged northerly upslope flow. Across the west, will see a return of dry and breezy west winds with gusts of 20 to 30 mph likely over the high country. An upper level shortwave ridge will build overhead for Friday. Return llvl moisture in southerly flow along with warming temperatures will bring a return of increasingly unstable conditions across the eastern plains in the afternoon. Should see a return of t-storms along and east of the Laramie Range in the afternoon as a result. .LONG TERM...(Saturday through Wednesday) Issued at 439 PM MDT Wed Jul 6 2016 Upper level ridge axis will shift eastward into Nebraska on Saturday with southwesterly flow aloft developing across the region. Highs will be very warm on Saturday with widespread upper 80s to mid 90s. Cannot rule out an isolated tstm across the plains, however instability is rather limited. Unseasonably strong upper trough will push into Idaho on Sunday with strengthening south-to- southwesterly winds, especially along and west of the Laramie Range. Still looks like an elevated to critical fire weather day for those zones where fuels are ready. Strong fropa for July occurs on Monday morning, with 700 mb temps dropping to 5C. Westerly 700 mb winds off the GFS are 40-45 kts, so it will be a breezy/windy day with good mixing. Temps will be near to slightly below normal early next week. Convective chances Sunday through Tuesday will be slim. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 647 PM MDT Wed Jul 6 2016 Scattered stronger thunderstorms have moved east of the Chadron and Alliance area...with just a mention of passing weaker storms in the vicinity through the mid evening hours before diminishing. Elsewhere, VFR expected next 24 hours as a drier airmass moves in. && .FIRE WEATHER... Issued at 439 PM MDT Wed Jul 6 2016 Critical conditions are occurring across zone 310 this afternoon. Conditions across 301 are marginally critical at this time, but think there is still a possibility of seeing conditions worsen here over the next couple of hours so will maintain the warning as is. dry and breezy conditions will prevail across the southern Nebraska panhandle as well, but think it will not be critical. Conditions will improve this evening with sunset. A cold front will slide south tonight, turning winds northwesterly for Thursday and bringing an end to fire weather concerns at least through the end of the week. Critical conditions may return again over the weekend. && .CYS Watches/Warnings/Advisories... WY...Red Flag Warning until 8 PM MDT this evening for WYZ301-310. NE...None. && SHORT TERM...RJM LONG TERM...ZF AVIATION...JG FIRE WEATHER...RJM
Hazardous weather outlook, Jul 6, 2:42 PM MDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 242 PM MDT WED JUL 6 2016 WYZ101>119-072045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 242 PM MDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ002-003-072045- DAWES-BOX BUTTE- 242 PM MDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM FOR DAWES AND BOX BUTTE COUNTIES. SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH THE EVENING...WITH THE STORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NEZ019>021-054-055-095-096-072045- SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX- SOUTH SIOUX- 242 PM MDT WED JUL 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING. A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 6, 4:31 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 8 SW CHADRON 42.75N 103.11W
07/06/2016 E0.25 INCH DAWES NE TRAINED SPOTTER
&&
BCHAPMANLocal storm report, Jul 6, 4:40 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM HAIL CHADRON 42.83N 103.00W
07/06/2016 E0.50 INCH DAWES NE TRAINED SPOTTER
PEA TO MARBLE SIZED HAIL.
&&
BCHAPMANLocal storm report, Jul 6, 4:47 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL CHADRON 42.83N 103.00W
07/06/2016 E0.50 INCH DAWES NE PUBLIC
&&
BCHAPMANLocal storm report, Jul 6, 4:50 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL CHADRON 42.83N 103.00W
07/06/2016 E0.50 INCH DAWES NE TRAINED SPOTTER
SOFT HAIL.
&&
BCHAPMANLocal storm report, Jul 6, 4:58 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
458 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND GST SIDNEY 41.13N 102.97W
07/06/2016 M59 MPH CHEYENNE NE ASOS
COLLAPSING THUNDERSTORM
&&
RUBINLocal storm report, Jul 6, 5:34 PM MDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 7 ENE BOX BUTTE DAM 42.50N 102.97W
07/06/2016 DAWES NE STORM CHASER
DUST PLUME OBSERVED HALFWAY TO CLOUD BASE.
0315 PM TORNADO 6 SSE SAND CANYON 42.43N 102.77W
07/06/2016 BOX BUTTE NE LAW ENFORCEMENT
&&
MAZURThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:52 PM MDT | Special Weather Statement | CYS | Niobrara | 53 min |
| Jul 7, 2:25 PM MDT | Fire Weather Watch | CYS | 17 hr |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.